MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 4.5MM CANNULATED SCREW PARTIALLY THREADED/40MM; SCREW, FIXATION, BONE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 4.5MM CANNULATED SCREW PARTIALLY THREADED/40MM; SCREW, FIXATION, BONE
Model Number 214.540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: patient weight is unknown.Device broke during insertion; device was not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the threads broke off a 4.5 mm cannulated screw (length: 40 mm) during a patella repair procedure.Screw removed but some pieces remained in patella.Procedure was completed successfully with no delay in surgery.(b)(4).

Brand Name
4.5MM CANNULATED SCREW PARTIALLY THREADED/40MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7207324
Report Number2939274-2018-50324
Device Sequence Number1277089
Product Code HWC
UDI-Device Identifier10886982154163
UDI-Public(01)10886982154163(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K963172
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214.540
Device Catalogue Number214.540
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/23/2017
Initial Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR